Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 43, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 19, 2005, 9:31 PM CST for Lavaca County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2005, 9:31 PM CST (03:31 UTC)
- Expired
- Mar 19, 2005, 10:00 PM CST
- In force
- 29 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lavaca County, TX
The radar
The Houston radar (KHGX), 136 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 5:00 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 200331 SVREWX TXC285-200400- /O.NEW.KEWX.SV.W.0043.050320T0331Z-050320T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 931 PM CST SAT MAR 19 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... LAVACA * UNTIL 1000 PM CST * AT 926 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF SPEAKS...AND MOVING EAST AT 25 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2941 9675 2923 9675 2919 9606 2946 9606 $$
1 follow-up statement
000 WWUS54 KEWX 200357 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 956 PM CST SAT MAR 19 2005 TXC285-200406- /O.EXP.KEWX.SV.W.0043.000000T0000Z-050320T0400Z/ LAVACA TX- 956 PM CST SAT MAR 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LAVACA COUNTY EXPIRES AT 1000 PM CST... AT 955 PM...THE THUNDERSTORMS WERE MOVING EAST OF LAVACA COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1000 PM CST. LAT...LON 2941 9675 2923 9675 2919 9606 2946 9606 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:25 PM CST, 6 hours 6 minutes earlier.
Area forecast discussion, Mar 19, 3:25 PM CST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 PM CST SAT MAR 19 2005 .DISCUSSION... STRONG CONVECTION CONTINUING TO DEVELOP THIS AFTN ALONG A WEAK BUT SIGNIFICANT E-W FRONTAL BOUNDARY ACROSS THE HILL COUNTRY WITH A FAIRLY VIGOROUS S/W PUNCHING INTO WEST TEXAS. ALSO SEEING SCT CONVECTION FIRING IN THE JUICY AMS OVER THE COASTAL PLAINS TO OUR SOUTH WHICH WILL BE FEEDING INTO THE ERN CWA THIS EVENING WHERE THE FRONTAL BOUNDARY WILL BE. THIS WILL LIKELY RESULT IN A MORE ORGANIZED MCS OVER THE ERN COUNTIES THIS EVENING THEN EXITING TO THE EAST WITH THE UPPER S/W TROF BY MIDNIGHT. STILL LOOKS TO BE A PRIMARY THREAT OF LARGE HAIL...AND PSBL DAMAGING WINDS...HOWEVER ANVIL BLOW OFF HAS SLOWED THE AFTN HEATING OVER THE NE COUNTIES. THERE COULD ALSO BE LOCALIZED HEAVY RAIN AMOUNTS THRU THE EVENING HOURS AS THE DEVELOPING MCS ENCOUNTERS BETTER INFLOW OVER THE EASTERN THIRD OF THE CWA AND WILL POST A SHORT DURATION FFA THRU MIDNIGHT. OTHERWISE A FAST ZONAL FLOW TO PREVAIL WITH FORECAST MOSTLY DRY...HOWEVER A S/W SKIRTING JUST TO THE NORTH MONDAY WILL REQUIRE SOME LOW POPS IN THE NORTHEAST COUNTIES. A DEVELOPING LONG WAVE TROF TO OUR WEST LATE IN THE WEEK WILL RESULT IN DEEPER GULF MOISTURE AND THE NEED FOR SLGT CHC/CHC POPS WEST/EAST ACROSS THE CWA FOR LATE FRIDAY/SATURDAY...CLEARING SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 56 77 60 79 / 60 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 51 81 57 79 / 60 10 10 10 DEL RIO INTL AIRPORT 56 86 57 84 / 10 10 10 0 SAN ANTONIO INTL AIRPORT 57 80 60 81 / 50 10 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH 053 UNTIL 03Z AND FLASH FLOOD WATCH EASTERN CWA THRU 06Z. && 01/11
Hazardous weather outlook, Mar 19, 5:15 AM CST, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CST SAT MAR 19 2005 TXZ171>173-183>194-202>209-217>225-228-201100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 515 AM CST SAT MAR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF A CAMPBELLTON TO SAN ANTONIO TO BURNET LINE THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE MAINLY ALONG AND EAST OF A KARNES CITY TO GONZALES TO LEXINGTON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH LOCALLY HEAVY DOWNPOURS A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND EAST OF A HALLETTSVILLE TO BASTROP TO LEXINGTON LINE MONDAY AND THEN ALONG AND EAST OF A CAMPBELLTON TO HONDO TO HARPER LINE FRIDAY AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Mar 19, 6:23 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL BASTROP 30.11N 97.31W
03/19/2005 1.75 INCH BASTROP TX LAW ENFORCEMENT
ALUM CREEK ROAD.
&&
DCLocal storm report, Mar 19, 7:10 PM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
710 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL AUSTIN 30.31N 97.75W
03/19/2005 0.75 INCH TRAVIS TX TRAINED SPOTTER
HIGHWAY 183 AND BOLM ROAD.
0500 PM FLASH FLOOD AUSTIN 30.31N 97.75W
03/19/2005 TRAVIS TX TRAINED SPOTTER
HIGHWAY 183 AND BOLM ROAD. RAPIDLY FLOWING WATER ACROSS
LOW WATER CROSSINGS.
&&
DCLocal storm report, Mar 19, 7:50 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL SAN ANTONIO 29.46N 98.51W
03/19/2005 1.00 INCH BEXAR TX OTHER FEDERAL
KELLY WEATHER OBSERVER.
&&
DCLocal storm report, Mar 19, 7:54 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR HAIL TIME
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL SAN ANTONIO 29.46N 98.51W
03/19/2005 1.00 INCH BEXAR TX OTHER FEDERAL
KELLY WEATHER OBSERVER.
DCLocal storm report, Mar 19, 8:03 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 2 S MOULTON 29.54N 97.15W
03/19/2005 1.75 INCH LAVACA TX PUBLIC
&&
DCLocal storm report, Mar 19, 8:53 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD HOCHHEIM 29.32N 97.30W
03/19/2005 DEWITT TX LAW ENFORCEMENT
TWO INCHES OF RAIN PER HOUR. WATER OVER THE ROAD.
0840 PM FLASH FLOOD HOCHHEIM 29.32N 97.30W
03/19/2005 DEWITT TX AMATEUR RADIO
FOUR TO FIVE INCHES OF WATER OVER THE ROAD AT THE
DEWITT/GONZALES/LAVACA COUNTY LINE.
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:01 PM CST | Severe Thunderstorm Warning | EWX | Lee | 44 min |
| Mar 19, 7:01 PM CST | Severe Thunderstorm Warning | EWX | Wilson | 59 min |
| Mar 19, 7:06 PM CST | Severe Thunderstorm Warning | EWX | Bexar | 54 min |
| Mar 19, 7:27 PM CST | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Mar 19, 7:37 PM CST | Severe Thunderstorm Warning | EWX | Lavaca | 53 min |
| Mar 19, 7:41 PM CST | Severe Thunderstorm Warning | EWX | Karnes | 64 min |
| Mar 19, 7:52 PM CST | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 3 hr |
| Mar 19, 8:28 PM CST | Severe Thunderstorm Warning | EWX | Lavaca | 62 min |
| Mar 19, 8:45 PM CST | Severe Thunderstorm Warning | EWX | DeWitt | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.